Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 20, 2020Crawford County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 20, 2020, 1:41 PM EDT for Crawford County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2020, 1:41 PM EDT (17:41 UTC)
Expired
Aug 20, 2020, 2:15 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

County Crawford County, GA

The radar

The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WWUS82 KFFC 201741
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Thu Aug 20 2020
 
GAZ069-080-081-201815-
Taylor GA-Upson GA-Crawford GA-
141 PM EDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR...
SOUTHEASTERN UPSON AND WESTERN CRAWFORD COUNTIES UNTIL 215 PM EDT...

At 141 PM EDT...a strong thunderstorm was near Salem, or near
Roberta...moving southwest at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Roberta, Reynolds, Yatesville, Knoxville, Logtown, Salem, Sandy
Point, Horns, Carsonville, Musella and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3270 8434 3272 8434 3273 8429 3275 8429
      3276 8430 3276 8434 3277 8434 3291 8413
      3285 8412 3285 8400 3278 8386 3252 8413
TIME...MOT...LOC 1741Z 045DEG 5KT 3274 8412 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 7:47 AM EDT, 5 hours 54 minutes earlier.

Area forecast discussion, Aug 20, 7:47 AM EDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
747 AM EDT Thu Aug 20 2020

.UPDATE...

12z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 415 AM EDT Thu Aug 20 2020/

SHORT TERM /Today through Friday/...

Amplified upper trough axis remains west of the area placing the
region under continued enhanced southwesterly flow and ample Gulf
moisture advection. Forcing looks similar both today and tomorrow
with continued PVA/upper impulses aiding expected widespread
convective development. This combined with diurnally maximized
marginal progged instability again will allow for some strong to
isolated severe development with damaging winds, hail, frequent
lightning and locally heavy rainfall as the main threats. Have
categorical to likely pops across CWA both days accordingly.

Temps slightly below normal today with highs mainly in the mid to
upper 80s then a bit lower for Friday in the low to mid 80s for most
locations.

Baker

&&

.LONG TERM /Friday Night through Wednesday/...

The long term period picks up on Friday night with the deep
upper-level trough still centered over the ArkLaMiss with Georgia
on its eastern side. A 250 mb jet streak, DPVA, and moisture
advection across Georgia will set the stage for numerous showers
and thunderstorms on Saturday. PWATs ranging from 1.25" to 2"+
will be the story across north and central Georgia, so heavy rain
and localized flash flooding will be concerns. As far as the WPC
Excessive Rainfall Outlook, much of north Georgia is under a
Marginal Risk for flash flooding from Friday morning through
Saturday morning (Day 2). Far northwest Georgia and portions of
central Georgia are under a Marginal Risk from Saturday morning
through Sunday morning (Day 3). In addition to the heavy rainfall
threat, the GFS and ECMWF are progging bulk shear of 30-40 knots
across the CWA on Saturday, so a few storms could be strong to
severe with hail, gusty to damaging winds, and frequent cloud- to-
ground lightning.

The trough will flatten and lift northward on Sunday as the
Bermuda High expands westward across the Southeast. Moisture
advection will continue around the periphery of the high, so the
CWA will remain entrenched in a tropical airmass. The upper-level
flow will become largely zonal on Monday and Tuesday, though
models are progging moisture to remain abundant across the CWA. As
a result, the coverage of showers and storms for Monday through
Wednesday will depend largely on daily mesoscale boundaries
(outflow boundaries and sea breeze fronts) as well as the ultimate
tracks of Disturbance 1 and Tropical Depression 13. For now, I
have chance to likely PoPs on Sunday, and chance PoPs for Monday
through Wednesday.

Martin

&&

.AVIATION...
12Z Update...
Initial IFR cigs (possibly LIFR) around northern sites this
morning. Cannot rule out some brief reduced vsbys in next hour or
two given residual moisture from evening storms but left out of
TAFs for now. Cu field again 3-4 kft today with widespread
SHRA/TSRA in the afternoon that could linger into tonight and
early Friday. Again could get MVFR/IFR cigs (or lower) for Friday
morning. Winds stay east to SE 4-6 kts thru period.

//ATL Confidence...12Z Update...

Medium on overall SHRA/TSRA coverage and on Friday morning cigs.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  68  82  66 /  70  70  90  60
Atlanta         85  69  83  67 /  80  80  80  60
Blairsville     79  64  76  62 /  80  80  90  60
Cartersville    86  69  83  67 /  80  80  80  60
Columbus        89  70  84  68 /  80  80  80  60
Gainesville     82  67  80  66 /  80  80  90  60
Macon           89  69  85  67 /  80  70  80  60
Rome            86  69  83  67 /  80  80  80  60
Peachtree City  86  68  82  66 /  80  80  80  60
Vidalia         91  72  87  70 /  60  60  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Martin
AVIATION...Baker
Hazardous weather outlook, Aug 20, 11:48 AM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1148 AM EDT Thu Aug 20 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1148 AM EDT Thu Aug 20 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Numerous to widespread thunderstorms are forecast this afternoon
and evening across north and central Georgia, and some
thunderstorms will persist overnight. A few storms could be
strong to severe. The main threats will be strong to damaging
winds, locally heavy rainfall, hail, and cloud-to-ground
lightning. There is also an increased risk of flash flooding,
mainly across north Georgia.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Numerous thunderstorms are expected Friday and Saturday across
the forecast area. Scattered thunderstorms are forecast Sunday
through Wednesday. A few storms could be strong to severe each
day, with strong to damaging winds, locally heavy rainfall, hail,
and cloud-to-ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 20, 12:16 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1216 PM EDT Thu Aug 20 2020

GAZ024-201645-
Banks GA-
1216 PM EDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 1245 PM EDT...

At 1216 PM EDT...a strong thunderstorm was near Homer. This storm was
nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Homer, Lula, Maysville, Pinefield Crossroads and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3449 8349 3440 8338 3433 8339 3432 8340
      3426 8352 3426 8354 3434 8365 3437 8367
      3441 8365 3442 8362 3444 8361 3445 8359
      3449 8355
TIME...MOT...LOC 1616Z 223DEG 3KT 3437 8355

WIND...40MPH
Local storm report, Aug 20, 12:30 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1230 PM EDT THU AUG 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     PENDERGRASS             34.16N  83.68W
08/19/2020                   JACKSON            GA   EMERGENCY MNGR

            SEVERAL TREES DOWN

&&

EVENT NUMBER FFC2001167

VSS
Local storm report, Aug 20, 12:31 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EDT THU AUG 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     JEFFERSON               34.12N  83.57W
08/19/2020                   JACKSON            GA   EMERGENCY MNGR

            SEVERAL TREES DOWN

&&

EVENT NUMBER FFC2001168

VSS
Local storm report, Aug 20, 12:34 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT THU AUG 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     ARCADE                  34.08N  83.56W
08/19/2020                   JACKSON            GA   EMERGENCY MNGR

            SEVERAL TREES DOWN

&&

EVENT NUMBER FFC2001169

VSS
Special weather statement, Aug 20, 1:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Thu Aug 20 2020

GAZ069-080-081-201815-
Taylor GA-Upson GA-Crawford GA-
141 PM EDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR...
SOUTHEASTERN UPSON AND WESTERN CRAWFORD COUNTIES UNTIL 215 PM EDT...

At 141 PM EDT...a strong thunderstorm was near Salem, or near
Roberta...moving southwest at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Roberta, Reynolds, Yatesville, Knoxville, Logtown, Salem, Sandy
Point, Horns, Carsonville, Musella and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3270 8434 3272 8434 3273 8429 3275 8429
      3276 8430 3276 8434 3277 8434 3291 8413
      3285 8412 3285 8400 3278 8386 3252 8413
TIME...MOT...LOC 1741Z 045DEG 5KT 3274 8412

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:07 PM EDTFlash Flood WarningFFCCoweta, Heard6 hr
Aug 19, 8:14 PM EDTSpecial Weather StatementFFCGreene31 min
Aug 19, 8:23 PM EDTSpecial Weather StatementFFCTaliaferro37 min
Aug 19, 8:53 PM EDTRiver Flood WarningFFCForsyth, Fulton5 hr
Aug 19, 8:54 PM EDTSpecial Weather StatementFFCPutnam36 min
Aug 19, 9:30 PM EDTSpecial Weather StatementFFCPutnam30 min
Aug 19, 9:53 PM EDTSpecial Weather StatementFFCBibb37 min
Aug 19, 11:16 PM EDTSpecial Weather StatementFFCWilkinson29 min
Aug 19, 11:52 PM EDTSpecial Weather StatementFFCBaldwin, Hancock23 min
Aug 20, 12:16 PM EDTSpecial Weather StatementFFCBanks29 min
Aug 20, 2:04 PM EDTSpecial Weather StatementFFCWebster26 min
Aug 20, 2:13 PM EDTSpecial Weather StatementFFCTroup32 min
Aug 20, 2:18 PM EDTSpecial Weather StatementFFCTwiggs27 min
Aug 20, 2:27 PM EDTSpecial Weather StatementFFCLaurens33 min
Aug 20, 2:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 20, 2:50 PM EDTSpecial Weather StatementFFCChattahoochee25 min
Aug 20, 2:52 PM EDTSpecial Weather StatementFFCSumter38 min
Aug 20, 2:55 PM EDTSpecial Weather StatementFFCLaurens35 min
Aug 20, 3:03 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee27 min
Aug 20, 3:12 PM EDTSpecial Weather StatementFFCMonroe33 min
Aug 20, 3:21 PM EDTSevere Thunderstorm WarningFFCLaurens24 min
Aug 20, 3:28 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Talbot, Taylor32 min
Aug 20, 3:32 PM EDTSpecial Weather StatementFFCPulaski28 min
Aug 20, 3:44 PM EDTSpecial Weather StatementFFCMonroe31 min
Aug 20, 3:46 PM EDTSpecial Weather StatementFFCLaurens29 min
Aug 20, 3:58 PM EDTSpecial Weather StatementFFCTalbot32 min
Aug 20, 4:03 PM EDTSpecial Weather StatementFFCBleckley, Pulaski27 min
Aug 20, 4:11 PM EDTSpecial Weather StatementFFCJasper, Putnam34 min
Aug 20, 4:22 PM EDTSevere Thunderstorm WarningFFCJasper23 min
Aug 20, 4:33 PM EDTSpecial Weather StatementFFCLamar27 min
Aug 20, 4:44 PM EDTSpecial Weather StatementFFCJasper, Morgan31 min
Aug 20, 4:52 PM EDTSpecial Weather StatementFFCMacon, Peach23 min
Aug 20, 5:08 PM EDTSpecial Weather StatementFFCFayette37 min
Aug 20, 5:15 PM EDTSpecial Weather StatementFFCMacon30 min
Aug 20, 5:25 PM EDTSpecial Weather StatementFFCPaulding35 min
Aug 20, 5:31 PM EDTSpecial Weather StatementFFCMontgomery29 min
Aug 20, 5:38 PM EDTFlash Flood WarningFFCDooly, Macon4 hr
Aug 20, 5:44 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 20, 5:54 PM EDTSpecial Weather StatementFFCClarke36 min
Aug 20, 5:57 PM EDTSpecial Weather StatementFFCBartow33 min
Aug 20, 6:00 PM EDTSpecial Weather StatementFFCMontgomery, Toombs30 min
Aug 20, 6:02 PM EDTSpecial Weather StatementFFCDouglas28 min
Aug 20, 6:07 PM EDTSpecial Weather StatementFFCMurray23 min
Aug 20, 6:09 PM EDTSpecial Weather StatementFFCPutnam36 min
Aug 20, 6:27 PM EDTSpecial Weather StatementFFCDouglas33 min
Aug 20, 6:31 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 20, 6:33 PM EDTFlash Flood WarningFFCGordon, Murray6 hr
Aug 20, 6:34 PM EDTSpecial Weather StatementFFCBarrow, Jackson26 min
Aug 20, 6:38 PM EDTSpecial Weather StatementFFCHaralson37 min
Aug 20, 6:44 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler31 min
Aug 20, 6:52 PM EDTFlash Flood WarningFFCMontgomery, Toombs5 hr
Aug 20, 6:58 PM EDTSpecial Weather StatementFFCBanks, Barrow, Jackson32 min
Aug 20, 7:00 PM EDTSpecial Weather StatementFFCPaulding30 min
Aug 20, 7:04 PM EDTSpecial Weather StatementFFCGilmer26 min
Aug 20, 7:09 PM EDTFlash Flood WarningFFCGilmer6 hr

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.